MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM915025
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the sterling registry (b)(6) , catheter angioplasty demonstrated coil compaction with a galaxy g3 mini coil 1.5mm x 2.5cm (glm915025, 30383043) as well as coil migration with a single loop that has migrated separately from the coil body and into the ostium of the left a2 segment.The device deficiency did not result in a serious adverse event.This was a coil embolization to a ruptured target aneurysm at the left anterior communicating artery with a 1.3mm parent vessel diameter, 5mm height and 3mm dome.The maximum aneurysm diameter was 3.5mm, neck size was 1.3mm and the dome to neck ration was 2.3mm.The coil remains implanted.Two study galaxy g3 mini 2.5mm x 5.5cm coil and a galaxy g3 4mm x 7cm coil were also successfully implanted.There was no kickback experienced.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section a1.Patient identifier: (b)(6).Section d2b ¿ procode: krd/hcg the device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30383043 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Complaint conclusion: as reported via the sterling registry (cnv_2017_01: 01248-005), catheter angioplasty demonstrated coil compaction with a galaxy g3 mini coil 1.5mm x 2.5cm (glm915025, 30383043) as well as coil migration with a single loop that has migrated separately from the coil body and into the ostium of the left a2 segment.The device deficiency did not result in a serious adverse event.This was a coil embolization to a ruptured target aneurysm at the left anterior communicating artery with a 1.3mm parent vessel diameter, 5mm height and 3mm dome.The maximum aneurysm diameter was 3.5mm, neck size was 1.3mm and the dome to neck ration was 2.3mm.The coil remains implanted.Two study galaxy g3 mini 2.5mm x 5.5cm coil and a galaxy g3 4mm x 7cm coil were also successfully implanted.There was no kickback experienced.No additional information is available.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30383043 number, and no non-conformances related to the malfunction were identified.Coil migration and coil compaction are known potential adverse events associated with the use of the device.Review of the available information does not allow for an exact determination of root cause; however, factors which may have a correlation with coil embolization include neck size, packing density, and inflow angle.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b1, b2, b4, b5, g3, g6, h1, h2, h6 and h10.Section b5: additional information was received on 21-mar-2024.Summary: per the additional information, the coil compaction was treated with the implantation of a small vessel flow diversion device, fred x (microvention) on (b)(6) 2023.The patient was not symptomatic.The percentage of occlusion following the initial procedure was ¿complete.¿ the percentage of occlusion when coil compaction was discovered and/or treated was ¿rr class2 (raymond¿roy occlusion classification class ii: residual neck).¿ there was no blood flow restriction/reduction as a result of the events.No additional intervention is planned.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement and may result in the return of blood flow into the aneurysm, which can increase the risk for aneurysm rupture and possibly require additional intervention.Coil migration, or movement of the detached coil away from the implant site, could result in non-target site embolization, ischemia, or infarct, or may require additional intervention.In this case, the events required an additional surgical intervention of implanting of a small vessel flow diversion device.Based on the additional intervention required to preclude patient harm, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18464150
Report Number3008114965-2024-00013
Device Sequence Number3087825
Product Code KRD
UDI-Device Identifier10886704080121
UDI-Public10886704080121
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberGLM915025
Device Lot Number30383043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/12/2024
03/21/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/12/2024
03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 4MM X 7CM; GALAXY G3 MINI 2.5MM X 5.5CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite